Abstract and Applied Analysis

Sufficient Descent Conjugate Gradient Methods for Solving Convex Constrained Nonlinear Monotone Equations

San-Yang Liu, Yuan-Yuan Huang, and Hong-Wei Jiao

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Two unified frameworks of some sufficient descent conjugate gradient methods are considered. Combined with the hyperplane projection method of Solodov and Svaiter, they are extended to solve convex constrained nonlinear monotone equations. Their global convergence is proven under some mild conditions. Numerical results illustrate that these methods are efficient and can be applied to solve large-scale nonsmooth equations.

Article information

Source
Abstr. Appl. Anal., Volume 2014 (2014), Article ID 305643, 12 pages.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1395858522

Digital Object Identifier
doi:10.1155/2014/305643

Mathematical Reviews number (MathSciNet)
MR3166594

Zentralblatt MATH identifier
07022130

Citation

Liu, San-Yang; Huang, Yuan-Yuan; Jiao, Hong-Wei. Sufficient Descent Conjugate Gradient Methods for Solving Convex Constrained Nonlinear Monotone Equations. Abstr. Appl. Anal. 2014 (2014), Article ID 305643, 12 pages. doi:10.1155/2014/305643. https://projecteuclid.org/euclid.aaa/1395858522


Export citation

References

  • J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970.
  • M. E. El-Hawary, Optimal Power Flow: Solution Techniques, Requirement and Challenges, IEEE Service Center, Piscataway, NJ, USA, 1996.
  • A. J. Wood and B. F. Wollenberg, Power Generations, Operations, and Control, John Wiley & Sons, New York, NY, USA, 1996.
  • Y.-B. Zhao and D. Li, “Monotonicity of fixed point and normal mappings associated with variational inequality and its application,” SIAM Journal on Optimization, vol. 11, no. 4, pp. 962–973, 2001.
  • M. V. Solodov and B. F. Svaiter, “A globally convergent inexact Newton method for systems of monotone equations,” in Reformulation: Nonsmooth, Piecewise Smooth, Semismooth and Smoothing Methods, M. Fukushima and L. Qi, Eds., vol. 22, pp. 355–369, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1999.
  • G. Zhou and K. C. Toh, “Superlinear convergence of a Newton-type algorithm for monotone equations,” Journal of Optimization Theory and Applications, vol. 125, no. 1, pp. 205–221, 2005.
  • W.-J. Zhou and D.-H. Li, “A globally convergent BFGS method for nonlinear monotone equations without any merit functions,” Mathematics of Computation, vol. 77, no. 264, pp. 2231–2240, 2008.
  • W. Zhou and D. Li, “Limited memory BFGS method for nonlinear monotone equations,” Journal of Computational Mathematics, vol. 25, no. 1, pp. 89–96, 2007.
  • Y. Xiao and H. Zhu, “A conjugate gradient method to solve convex constrained monotone equations with applications in compressive sensing,” Journal of Mathematical Analysis and Applications, vol. 405, no. 1, pp. 310–319, 2013.
  • W. Cheng, “A PRP type method for systems of monotone equations,” Mathematical and Computer Modelling, vol. 50, no. 1-2, pp. 15–20, 2009.
  • Q.-R. Yan, X.-Z. Peng, and D.-H. Li, “A globally convergent derivative-free method for solving large-scale nonlinear monotone equations,” Journal of Computational and Applied Mathematics, vol. 234, no. 3, pp. 649–657, 2010.
  • Q. Li and D.-H. Li, “A class of derivative-free methods for large-scale nonlinear monotone equations,” IMA Journal of Numerical Analysis, vol. 31, no. 4, pp. 1625–1635, 2011.
  • M. Ahookhosh, K. Amini, and S. Bahrami, “Two derivative-free projection approaches for systems of large-scale nonlinear monotone equations,” Numerical Algorithms, vol. 64, no. 1, pp. 21–42, 2013.
  • M. Li, “A LS type method for solving large-scale nonlinear monotone equations,” Numerical Functional Analysis and Optimization, 2013.
  • W. Cheng, Y. Xiao, and Q.-J. Hu, “A family of derivative-free conjugate gradient methods for large-scale nonlinear systems of equations,” Journal of Computational and Applied Mathematics, vol. 224, no. 1, pp. 11–19, 2009.
  • W. La Cruz and M. Raydan, “Nonmonotone spectral methods for large-scale nonlinear systems,” Optimization Methods & Software, vol. 18, no. 5, pp. 583–599, 2003.
  • L. Zhang and W. Zhou, “Spectral gradient projection method for solving nonlinear monotone equations,” Journal of Computational and Applied Mathematics, vol. 196, no. 2, pp. 478–484, 2006.
  • Z. Yu, J. Lin, J. Sun, Y. Xiao, L. Liu, and Z. Li, “Spectral gradient projection method for monotone nonlinear equations with convex constraints,” Applied Numerical Mathematics, vol. 59, no. 10, pp. 2416–2423, 2009.
  • Y. H. Dai, “Nonlinear conjugate gradient methods,” in Wiley Encyclopedia of Operations Research and Management Science, J. J. Cochran, L. A. Cox Jr, P. Keskinocak, J. P. Kharoufeh, and J. C. Smith, Eds., John Wiley & Sons, 2011.
  • W. W. Hager and H. Zhang, “A new conjugate gradient method with guaranteed descent and an efficient line search,” SIAM Journal on Optimization, vol. 16, no. 1, pp. 170–192, 2005.
  • W. W. Hager and H. Zhang, “Algorithm 851: $CGDESCENT$, a conjugate gradient method with guaranteed descent,” ACM Transactions on Mathematical Software, vol. 32, no. 1, pp. 113–137, 2006.
  • G. Yu, L. Guan, and W. Chen, “Spectral conjugate gradient methods with sufficient descent property for large-scale unconstrained optimization,” Optimization Methods & Software, vol. 23, no. 2, pp. 275–293, 2008.
  • W. Cheng and Q. Liu, “Sufficient descent nonlinear conjugate gradient methods with conjugacy condition,” Numerical Algorithms, vol. 53, no. 1, pp. 113–131, 2010.
  • E. Polak and G. Ribière, “Note sur la convergence de méthodes de directions conjuguées,” Revue Francaise Dinformatique et Derecherche Opérationnelle, Série Rouge, vol. 3, no. 16, pp. 35–43, 1969.
  • B. T. Polyak, “The conjugate gradient method in extremal problems,” USSR Computational Mathematics and Mathematical Physics, vol. 9, no. 4, pp. 94–112, 1969.
  • Y.-H. Dai and C.-X. Kou, “A nonlinear conjugate gradient algorithm with an optimal property and an improved Wolfe line search,” SIAM Journal on Optimization, vol. 23, no. 1, pp. 296–320, 2013.
  • W. W. Hager and H. Zhang, “The limited memory conjugate gradient method,” SIAM Journal on Optimization, vol. 23, no. 4, pp. 2150–2168, 2013.
  • M. R. Hestenes and E. Stiefel, “Methods of conjugate gradients for solving linear systems,” Journal of Research of the National Bureau of Standards, vol. 49, no. 6, pp. 409–436, 1952.
  • C. Wang, Y. Wang, and C. Xu, “A projection method for a system of nonlinear monotone equations with convex constraints,” Mathematical Methods of Operations Research, vol. 66, no. 1, pp. 33–46, 2007.
  • G. Yu, S. Niu, and J. Ma, “Multivariate spectral gradient projection method for nonlinear monotone equations with convex constraints,” Journal of Industrial and Management Optimization, vol. 9, no. 1, pp. 117–129, 2013.
  • N. Yamashita and M. Fukushima, “Modified Newton methods for solving a semismooth reformulation of monotone complementarity problems,” Mathematical Programming, vol. 76, no. 3, pp. 469–491, 1997.
  • E. D. Dolan and J. J. Moré, “Benchmarking optimization software with performance profiles,” Mathematical Programming, vol. 91, no. 2, pp. 201–213, 2002. \endinput